RAYMOND J. VIVACQUA, M.D.; FARID I. HAURANI, M.D., F.A.C.P.; ALLAN J. ERSLEV, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
Bone marrow suppression is undoubtedly the most important and common complication of busulfan therapy. However, other complications may occur, including gynecomastia (1), amenorrhea (1, 2), ovarian and testicular atrophy (3), gastrointestinal disturbances (4), diffuse interstitial pulmonary fibrosis (5, 6), hyperpigmentation of the skin (1, 7, 8), and cytologic dysplasia associated with atrophic bronchitis (9).
Recently, a syndrome consisting of severe weakness, lassitude, anorexia, weight loss, and hyperpigmentation of the skin was reported to be associated with long-term busulfan (Myleran®) therapy for chronic granulocytic leukemia (4). In spite of the clinical resemblance of this syndrome to adrenal cortical insufficiency, studies of
VIVACQUA RJ, HAURANI FI, ERSLEV AJ. "Selective" Pituitary Insufficiency Secondary to Busulfan. Ann Intern Med. 1967;67:380–387. doi: 10.7326/0003-4819-67-2-380
Download citation file:
Published: Ann Intern Med. 1967;67(2):380-387.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use